Oklahoma, 2010

Winter Storm in Oklahoma, February 11 to 12, 2010

February 11 to 12, 2010 · NWS TSA · 2 events in 2 counties and zones

An upper level disturbance moved across the northern portions of Texas on the 11th. Precipitation spread into southeastern Oklahoma during the morning hours and continued into the late evening hours.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An upper level disturbance moved across the northern portions of Texas on the 11th. Precipitation spread into southeastern Oklahoma during the morning hours and continued into the late evening hours. One to three inches of snow fell across southeastern Oklahoma south of a Poteau to McAlester line. Four to six inches of snow occurred across portions of Choctaw and Pushmataha Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 11, 5:27 AM CST, 4 hours 33 minutes earlier.

Area forecast discussion, Feb 11, 5:27 AM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
527 AM CST THU FEB 11 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
MVFR CONDITION CIGS CAN BE EXPECTED LATER TODAY AT
KMLC AND KFSM.  IFR VSBYS IN SNOW CAN BE EXPECTED
AT KMLC WHILE THE VSBY AT KFSM WILL LIKELY ONLY DIP
TEMPORARILY TO MVFR LEVELS.  THE NORTHERN TAF SITES
WILL BE PRIMARILY VFR.

&&

.PREV DISCUSSION... /ISSUED 314 AM CST THU FEB 11 2010/

DISCUSSION...
IN THE SHORT TERM...SMALL AREA OF LIGHT SNOW WILL PASS THROUGH
CREEK/TULSA COUNTIES WITH NO ACCUMULATION EXPECTED.

MAIN FORECAST CONCERN WILL BE SNOW ACCUMULATIONS THIS AFTERNOON
AND EVENING ACROSS FAR SOUTHEAST OKLAHOMA. UPPER LOW CURRENTLY
OVER FAR SOUTHEAST ARIZONA/SOUTHWEST NEW MEXICO WILL CONTINUE
MOVING EASTWARD TODAY WITH IMPRESSIVE UPPER JET STREAK AHEAD OF
FEATURE. 00Z GFS/06Z NAM HAVE BOTH TRENDED HEAVIER SNOWFALL BAND A
LITTLE FURTHER NORTH INTO FAR SOUTHEAST OKLAHOMA AND SIGNIFICANT
PRECIPITATION HAS ALREADY DEVELOPED JUST SOUTH OF LUBBOCK. THERMAL
PROFILES SUPPORT ALL SNOW IN SE OK WITH THE POTENTIAL FOR BRIEF
MODERATE TO HEAVY SNOW ALONG THE RED RIVER BY LATE AFTERNOON.
GROUND TEMPERATURES IN THIS AREA ARE AROUND 40 DEG THIS MORNING
AND THEREFORE EXPECT SOME MELTING TO OCCUR...HOWEVER THIS WILL
NEED TO BE MONITORED CLOSELY TODAY CONCERNING WHERE EXACTLY THE
HEAVY SNOW BAND DEVELOPS. SURFACE TEMPS WILL LIKELY FALL QUICKLY
TO FREEZING IN AFOREMENTIONED AREA. THE SNOW SHOULD BEGIN TO SHIFT
SOUTHEAST THIS EVENING WITH ONLY A FEW LINGERING SNOW SHOWERS
POSSIBLE AFTER MIDNIGHT.

COLD FRONT STILL EXPECTED TO PUSH THROUGH THE AREA SATURDAY NIGHT
WITH SOME LIGHT PRECIPITATION POSSIBLE ALONG/AHEAD OF FRONT. WILL
ALSO CARRY A SLIGHT CHANCE OF LIGHT SNOW ACROSS FAR NORTHEAST
OKLAHOMA/NORTHWEST ARKANSAS ON SUNDAY AS STRONG VORT MAX PASSES
JUST TO THE NORTHEAST OF AREA. STAYED FAIRLY CLOSE TO THE MEX
GUIDANCE FOR THE REMAINDER OF THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   40  28  47  29 /  20  20   0   0
FSM   39  30  41  30 /  50  50  10   0
MLC   38  30  41  28 /  60  50   0   0
BVO   40  24  46  24 /  10  10   0   0
FYV   38  25  41  24 /  20  30  10   0
BYV   37  26  39  27 /  20  30  10   0
MKO   40  28  44  29 /  30  30   0   0
MIO   39  26  45  27 /  10  10   0   0
F10   39  29  44  29 /  50  30   0   0
HHW   37  31  38  29 /  90  60  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 6 AM FRIDAY FOR OKZ049-OKZ053-
     OKZ073-OKZ075-OKZ076.

AR...NONE.
&&

SHORT TERM...17
LONG TERM....12
AVIATION...17
Hazardous weather outlook, Feb 11, 4:53 AM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
453 AM CST THU FEB 11 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
453 AM CST THU FEB 11 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...LATE THIS MORNING.

DISCUSSION...
AN UPPER LOW WILL MOVE ACROSS TEXAS TODAY AND TONIGHT.  SNOW
WILL FALL PRIMARILY ACROSS SOUTHEAST OKLAHOMA FROM THIS AFTERNOON
INTO THIS EVENING. 1 TO 3 INCHES OF SNOW ACCUMULATION ARE LIKELY
WITH THE GREATEST AMOUNTS NEAR THE TEXAS BORDER.  PLEASE SEE
//OKCWSWTSA// FOR FURTHER DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE NEXT SIGNIFICANT WEATHER MAKER WILL BE A COLD FRONT
WHICH WILL MOVE SOUTH ACROSS THE AREA SATURDAY NIGHT AND
SUNDAY.  THERE WILL BE A SMALL CHANCE OF PRECIPITATION WITH
THIS FRONT.

HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND DOMINATE THE
WEATHER EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter storm. Local standard time, as filed.

Winter Storm, Choctaw

When
February 11, 10:00 AM CST to February 12, 12:00 AM CST
Where
Choctaw forecast zone
Reported by
Emergency Manager
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Four to six inches of snow fell across portions of the county.

Winter Storm, Pushmataha

When
February 11, 10:00 AM CST to February 12, 12:00 AM CST
Where
Pushmataha forecast zone
Reported by
Emergency Manager
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Four to six inches of snow fell across portions of the county.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217904, 217905.